Advertisement

Acta Mathematica

, Volume 181, Issue 1, pp 1–61 | Cite as

Quasiconformal maps in metric spaces with controlled geometry

  • Juha Heinonen
  • Pekka Koskela
Article

Keywords

Hausdorff Dimension Carnot Group Curve Family Nonnegative Ricci Curvature Weak Gradient 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A]
    Assouad, P., Plongements lipschitziens dansR n.Bull. Soc. Math. France, 111 (1983), 429–448.zbMATHMathSciNetGoogle Scholar
  2. [BA]
    Beurling, A. &Ahlfors, L. V., The boundary correspondence under quasiconformal mappings,Acta Math., 96 (1956), 125–142.zbMATHMathSciNetCrossRefGoogle Scholar
  3. [Bo]
    Bojarski, B., Homeomorphic solutions of Beltrami systems.Dokl. Akad. Nauk SSSR, 102 (1955), 661–664 (Russian).MathSciNetGoogle Scholar
  4. [BP]
    Bourdon, M. & Pajot, H., Poincaré inequalities and quasiconformal structure on the boundary of some hyperbolic buildings. To appear inProc. Amer. Math. Soc. Google Scholar
  5. [Bu]
    Buser, P., A note on the isoperimetric constant.Ann. Sci. École Norm. Sup. (4), 15 (1982), 213–230.zbMATHMathSciNetGoogle Scholar
  6. [C]
    Cannon, J. W., The combinatorial Riemann mapping theorem.Acta Math., 173 (1994), 155–234.zbMATHMathSciNetCrossRefGoogle Scholar
  7. [CC]
    Cheeger, J. &Colding, T. H., Almost rigidity of warped products and the structure of spaces with Ricci curvature bounded below.C. R. Acad. Sci. Paris Sér. I Math., 320 (1995), 353–357.zbMATHMathSciNetGoogle Scholar
  8. [CF]
    Coifman, R. &Fefferman, C., Weighted norm inequalities for maximal functions and singular integrals.Studia Math., 51 (1974), 241–250.zbMATHMathSciNetGoogle Scholar
  9. [CFP]
    Cannon, J. W., Floyd, W. J. &Parry, W. R., Squaring rectangles: The finite Riemann mapping theorem.Contemp. Math., 169 (1994), 133–212.zbMATHMathSciNetGoogle Scholar
  10. [Ch]
    Chavel, I.,Riemannian Geometry—A Modern Introduction. Cambridge Tracts in Math., 108. Cambridge Univ. Press, Cambridge, 1993.zbMATHGoogle Scholar
  11. [CS]
    Cannon, J. W. &Swenson, E. L., Recognizing constant curvature discrete groups in dimension 3.Trans. Amer. Math. Soc., 350 (1998), 809–849.zbMATHMathSciNetCrossRefGoogle Scholar
  12. [CSC]
    Coulhon, T. &Saloff-Coste, L., Variétés riemanniennes isométriques à l'infini.Rev. Mat. Iberoamericana, 11 (1995), 687–726.zbMATHMathSciNetGoogle Scholar
  13. [CW]
    Coifman, R. &Weiss, G.,Analyse harmonique non-commutative sur certains espaces homogènes. Lecture Notes in Math., 242. Springer-Verlag, Berlin-New York, 1971.zbMATHGoogle Scholar
  14. [DS1]
    David, G. &Semmes, S., StrongA -weights, Sobolev inequalities and quasiconformal mappings, inAnalysis and Partial Differential Equations, pp. 101–111. Lecture Notes in Pure and Appl. Math., 122. Dekker, New York, 1990.Google Scholar
  15. [DS2]
    —,Singular Integrals and Rectifiable Sets in R n:Au-delà des graphes lipschitziens. Astérisque, 193. Soc. Math. France, Paris, 1991.Google Scholar
  16. [DS3]
    —,Analysis of and on Uniformly Rectifiable Sets. Math. Surveys Monogr., 38. Amer. Math. Soc., Providence, RI, 1993.zbMATHGoogle Scholar
  17. [Fe]
    Federer, H.,Geometric Measure Theory. Grundlehren Math. Wiss., 153. Springer-Verlag, New York, 1969.zbMATHGoogle Scholar
  18. [Fu]
    Fuglede, B., Extremal length and functional completion.Acta Math., 98 (1957), 171–219.zbMATHMathSciNetCrossRefGoogle Scholar
  19. [G1]
    Gehring, F. W., The definitions and exceptional sets for quasiconformal mappings.Ann. Acad. Sci. Fenn. Math., 281 (1960), 1–28.MathSciNetGoogle Scholar
  20. [G2]
    —, Symmetrization of rings in space.Trans. Amer. Math. Soc., 101 (1961), 499–519.zbMATHMathSciNetCrossRefGoogle Scholar
  21. [G3]
    —, TheL P-integrability of the partial derivatives of a quasiconformal mapping.Acta Math., 130 (1973), 265–277.zbMATHMathSciNetCrossRefGoogle Scholar
  22. [GH]
    Ghys, E. &Harpe, P. de la,Sur les groupes hyperboliques d'après Mikhael Gromov. Progr. Math., 83. Birkhäuser, Boston, MA, 1990.zbMATHGoogle Scholar
  23. [GLP]
    Gromov, M.,Structures métriques pour les variétés riemanniennes. Edited by J. Lafontaine and P. Pansu. Textes Mathématiques, 1. CEDIC, Paris, 1981.Google Scholar
  24. [GM]
    Gehring, F. W. &Martio, O., Quasiextremal distance domains and extension of quasiconformal mappings.J. Analyse Math., 45 (1985), 181–206.zbMATHMathSciNetGoogle Scholar
  25. [GP]
    Gromov, M. &Pansu, P., Rigidity of lattices: An introduction, inGeometric Topology: Recent Developments. Lecture Notes in Math., 1504. Springer-Verlag, Berlin-New York, 1991.Google Scholar
  26. [Gr]
    Gromov, M., Carnot-Carathéodory spaces seen from within, inSub-Riemannian Geometry, pp. 79–323. Progr. Math., 144. Birkhäuser, Basel, 1996.Google Scholar
  27. [GT]
    Gilbarg, D. &Trudinger, N. S.,Elliptic Partial Differential Equations of Second Order, 2nd edition. Grundlehren Math. Wiss., 224. Springer-Verlag, Berlin-New York, 1983.Google Scholar
  28. [H1]
    Heinonen, J., Quasiconformal mappings onto John domains.Rev. Mat. Iberoamericana, 5 (1989), 97–123.zbMATHMathSciNetGoogle Scholar
  29. [H2]
    —, A capacity estimate on Carnot groups.Bull. Sci. Math., 119 (1995), 475–484.zbMATHMathSciNetGoogle Scholar
  30. [Ha]
    Haj⦊asz, P., Sobolev spaces on an arbitrary metric space.Potential Anal., 5 (1996), 403–415.MathSciNetGoogle Scholar
  31. [HaK]
    Haj⦊asz, P. &Koskela, P., Sobolev meets Poincaré.C. R. Acad. Sci. Paris Sér. I Math., 320 (1995), 1211–1215.Google Scholar
  32. [He]
    Hesse, J., Ap-extremal length andp-capacity equality.Ark. Mat., 13 (1975), 131–144.zbMATHMathSciNetCrossRefGoogle Scholar
  33. [HK1]
    Heinonen, J. &Koskela, P., Definitions of quasiconformality.Invent. Math., 120 (1995), 61–79.zbMATHMathSciNetCrossRefGoogle Scholar
  34. [HK2]
    —, From local to global in quasiconformal structures.Proc. Nat. Acad. Sci. U.S.A., 93 (1996), 554–556.zbMATHMathSciNetCrossRefGoogle Scholar
  35. [HKM]
    Heinonen, J., Kilpeläinen, T. &Martio, O.,Nonlinear Potential Theory of Degenerate Elliptic Equations. Oxford Univ. Press, New York, 1993.zbMATHGoogle Scholar
  36. [HY]
    Hocking, J. G. &Young, G. S.,Topology. Academic Press, Reading, MA, 1959.zbMATHGoogle Scholar
  37. [J]
    Jerison, D., The Poincaré inequality for vector fields satisfying Hörmander's condition.Duke Math. J., 53 (1986), 503–523.zbMATHMathSciNetCrossRefGoogle Scholar
  38. [K]
    Koskela, P., Removable sets for Sobolev spaces. To appear inArk. Mat. Google Scholar
  39. [KM]
    Koskela, P. &MacManus, P., Quasiconformal mappings and Sobolev spaces.Studia Math., 131 (1998), 1–17.zbMATHMathSciNetGoogle Scholar
  40. [KR1]
    Korányi, A. &Reimann, H. M., Quasiconformal mappings on the Heisenberg group.Invent. Math., 80 (1985), 309–338.zbMATHMathSciNetCrossRefGoogle Scholar
  41. [KR2]
    —, Foundations for the theory of quasiconformal mappings on the Heisenberg group.Adv. in Math., 111 (1995), 1–87.zbMATHCrossRefGoogle Scholar
  42. [KS]
    Korevaar, J. N. &Schoen, R. M., Sobolev spaces and harmonic maps for metric space targets.Comm. Anal. Geom., 1 (1993), 561–659.zbMATHMathSciNetGoogle Scholar
  43. [L]
    Loewner, C., On the conformal capacity in space.J. Math. Mech., 8 (1959), 411–414.zbMATHMathSciNetGoogle Scholar
  44. [Ma]
    Mattila, P.,Geometry of Sets and Measures in Euclidean Spaces. Cambridge Stud. Adv. Math., 44. Cambridge Univ. Press, Cambridge, 1995.zbMATHGoogle Scholar
  45. [MM]
    Margulis, G. A. &Mostow, G. D., The differential of a quasiconformal mapping of a Carnot-Carathéodory space.,Geom. Funct. Anal., 5 (1995), 402–433.zbMATHMathSciNetCrossRefGoogle Scholar
  46. [Mo1]
    Mostow, G. D.,Strong Rigidity of Locally Symmetric Spaces. Princeton Univ. Press, Princeton, NJ, 1973.zbMATHGoogle Scholar
  47. [Mo2]
    —, A remark on quasiconformal mappings on Carnot groups.Michigan Math. J., 41 (1994), 31–37.MathSciNetCrossRefGoogle Scholar
  48. [MSC]
    Maheux, P. &Saloff-Coste, L., Analyse sur les boules d'un opérateur souselliptique.Math. Ann., 303 (1995), 713–740.zbMATHMathSciNetCrossRefGoogle Scholar
  49. [N]
    Näkki, R., Extension of Loewner's capacity theorem.Trans. Amer. Math. Soc., 180 (1973), 229–236.zbMATHMathSciNetCrossRefGoogle Scholar
  50. [P1]
    Pansu, P., Quasiisométries des variétés à courbure négative. Thesis, Université Paris VII, 1987.Google Scholar
  51. [P2]
    —, Métriques de Carnot-Carathéodory et quasiisométries des espaces symétriques de rang un.Ann. of Math., 129 (1989), 1–60.zbMATHMathSciNetCrossRefGoogle Scholar
  52. [P3]
    —, Dimension conforme et sphère à l'infini des variétés à courbure négative.Ann. Acad. Sci. Fenn. Math., 14 (1989), 177–212.zbMATHMathSciNetGoogle Scholar
  53. [Pau]
    Paulin, P., Un groupe hyperbolique est déterminé par son bord.J. London Math. Soc., 54 (1996), 50–74.zbMATHMathSciNetGoogle Scholar
  54. [Re]
    Reimann, H. M., An estimate for pseudoconformal capacities on the sphere.Ann. Acad. Sci. Fenn. Math., 14 (1989), 315–324.zbMATHMathSciNetGoogle Scholar
  55. [Ru]
    Rudin, W.,Real and Complex Analysis, 2nd edition. McGraw-Hill, New York-Düsseldorf-Johannesburg, 1974.zbMATHGoogle Scholar
  56. [S1]
    Semmes, S., Bilipschitz mappings and strongA -weights.Ann. Acad. Sci. Fenn. Math., 18 (1993), 211–248.MathSciNetGoogle Scholar
  57. [S2]
    —, On the nonexistence of bilipschitz parameterizations and geometric problems aboutA -weights.Rev. Mat. Iberoamericana, 12 (1996), 337–410.zbMATHMathSciNetGoogle Scholar
  58. [S3]
    —, Good metric spaces without good parameterizations.Rev. Math. Iberoamericana, 12 (1996), 187–275.zbMATHMathSciNetGoogle Scholar
  59. [S4]
    —, Finding curves on general spaces through quantitative topology with applications to Sobolev and Poincarè inequalities.Selecta Math. (N.S.), 2 (1996), 155–295.zbMATHMathSciNetCrossRefGoogle Scholar
  60. [S5]
    —, Some remarks about metric spaces, spherical mappings, functions and their derivatives.Publ. Math., 40 (1996), 411–430.zbMATHMathSciNetGoogle Scholar
  61. [SC]
    Saloff-Coste, L., Uniformly elliptic operators on Riemannian manifolds.J. Differential Geom., 36 (1992), 417–450.zbMATHMathSciNetGoogle Scholar
  62. [St1]
    Stein, E. M.,Singular Integrals and Differentiability Properties of Functions. Princeton Univ. Press, Princeton, NJ, 1970.zbMATHGoogle Scholar
  63. [St2]
    —,Harmonic Analysis: Real-Variable Methods, Orthogonality and Oscillatory Integrals. Princeton Univ. Press, Princeton, NJ, 1993.zbMATHGoogle Scholar
  64. [ST]
    Strömberg, J. D. &Torchinsky, A.,Weighted Hardy Spaces, Lecture Notes in Math., 1381. Springer-Verlag, Berlin-New York, 1989.zbMATHGoogle Scholar
  65. [Su]
    Sullivan, D. P., Hyperbolic geometry and homeomorphisms, inGeometric Topology (Athens, GA, 1977), pp. 543–555. Academic Press, New York-London, 1979.Google Scholar
  66. [TV]
    Tukia, P. &Väisälä, J., Quasisymmetric embeddings of metric spaces.Ann. Acad. Sci. Fenn. Math., 5 (1980), 97–114.zbMATHGoogle Scholar
  67. [Ty]
    Tyson, J., Quasiconformality and quasisymmetry in metric measure spaces. To appear inAnn. Acad. Sci. Fenn. Math. Google Scholar
  68. [V1]
    Väisälä, J.,Lectures on n-Dimensional Quasiconformal Mappings. Lecture Notes in Math., 229. Springer-Verlag, Berlin-New York, 1971.zbMATHGoogle Scholar
  69. [V2]
    —, Quasisymmetric embeddings in Euclidean spaces.Trans. Amer. Math. Soc., 264 (1981), 191–204.zbMATHMathSciNetCrossRefGoogle Scholar
  70. [V3]
    —, Quasimöbius maps.J. Analyse Math., 44 (1984/85), 218–234.MathSciNetCrossRefGoogle Scholar
  71. [V4]
    —, Quasiconformal maps of cylindrical domains.Acta Math., 162 (1989), 201–225.zbMATHMathSciNetCrossRefGoogle Scholar
  72. [V5]
    —, Free quasiconformality in Banach spaces, I.Ann. Acad. Sci. Fenn. Math., 15 (1990), 355–379.zbMATHGoogle Scholar
  73. [V6]
    —, Free quasiconformality in Banach spaces, II.Ann. Acad. Sci. Fenn. Math., 16 (1991), 255–310.zbMATHGoogle Scholar
  74. [VG]
    Vodop'yanov, S. K. &Greshnov, A. V., Analytic properties of quasiconformal mappings on Carnot groups.Siberian Math. J., 36 (1995), 1142–1151.zbMATHMathSciNetCrossRefGoogle Scholar
  75. [VSC]
    Varopoulos, N. Th., Saloff-Coste, L. &Coulhon, T.,Analysis and Geometry on Groups. Cambridge Tracts in Math., 100. Cambridge Univ. Press, Cambridge, 1992.Google Scholar
  76. [Vu]
    Vuorinen, M.,Conformal Geometry and Quasiregular Mappings. Lecture Notes in Math., 1319. Springer-Verlag, New York, 1988.zbMATHGoogle Scholar
  77. [Z]
    Ziemer, W. P., Extremal length andp-capacity.Michigan Math. J., 16 (1969), 43–51.zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Institut Mittag-Leffler 1998

Authors and Affiliations

  • Juha Heinonen
    • 1
  • Pekka Koskela
    • 2
  1. 1.University of MichiganAnn ArborU.S.A.
  2. 2.University of JyväskyläJyväskyläFinland

Personalised recommendations